We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
I'm new to this board but not JM. I just found out that my middle son Drake, who is 6, is ADHD which doesnt surprise me or anybody who has ever met him. He just started 10mg of adderall xr last week. Well he does better in school but.....he's an emotional wreck. He cries very easily. Doesnt have any interest in playing outside, etc.....he's just not DRAKE anymore.
Did any of you experience this? How many meds/dosages did you have to try until you found one that fit? I feel so bad for him. I just want him to be my happy-go-lucky Drake without getting into trouble constantly.
That happened with my dd, we tried 4 different stimulants (ridalin, biferin, and I don't remember the names of the other two)--she was an emotional wreck, crying over everything, it was horrid. Now she's on Strattera which is a non-stimulant...works better and she sleeps better with it as well.(crappy part is that my insurance doesn't cover this one...oh well)
*with mood/emotional side effects you should always contact the dr!
My 8 yo son has been on Vyvanse for almost 2 weeks. He has the emotional side effects as well and his pshycologist is giving a 3 week trial to see if he adjusts to it or if we need to adjust the med. He is also on Clonidine for ODD which helps a lil bit with the ADHD. He also gets melatonin (a natural supplement) when he can't sleep. It had been every night for almost 2 months, now he hasn't a melatonin in 4 nights and has been falling asleep decently on his own.
Thank you so much to Mom2*Lauren*Jacob* for my beautiful siggy
Yes, Dominic is crying a lot more. I explained this to his psychologist & he said it was b/c my son no longer has the impulse control issues & he has time to think, making him more aware of what's going on, how he feels. He's not what I think to be depressed, but he's different, but I think he'll eventually find his balance. We're seeing his psychologist again tomorrow actually. If you think that Drake is substantially depressed & it's not just about "thinking more", mention it b/c this may not be the right medication for him, or, there might be other things they would suggest to add to his treatment.